Two painful feet
By Two painful feet Latest Reply 2010-07-10 20:29:30 -0500
Started 2010-05-15 18:19:32 -0500

Hi! Everyone,
Does anyone know if weight gain can be caused from taking Actos? I was loseing weight and now I gaining. I'm in a power wheelchair and don't get much exercise. But I do use a power peddler with my arms everyday for 15 to 30 minutes. I'm post polio and not supposed to exercise except in a pool. I guess I'm feeling a little discouraged.
Thank You
Your Friend

12 replies

Diane987 2010-07-06 18:06:03 -0500 Report

Yes I take Actos and yes I have steadily gained weight on it. I was also taking insulin at the time so I didn't know which one to blame. Truth is they are both to blame. I have convinced my endo to get me off of insulin and put me on Byetta. Actos is next on my hit-list of medications to get out of my life!

Sweetrthnhuny 2010-07-06 06:00:25 -0500 Report

I gained so much weight on Actos that I told my doctor I refuse to take it. My stomoch felt like a bottomless pit. I couldn't stay satisfied. I would talk to you r doctor about the risks and benefits of taking that medication. Best wishes

JustATexan 2010-07-06 00:51:24 -0500 Report

I have taken Actos for about six months. I have gained twenty pounds in a very short time. I talked with my cardiologist when asking about excercise. He said it certainly would help my blood pressure but feels it would not help me loose any weight. It fact he said I would probably put more on before it is over.

Emma2412 2010-05-23 15:32:03 -0500 Report

I have the same problem with weight, but take it anyway. I also know from my doctor that if I ever have to go on insulin injections that that will make me gain weight, too. You know, it's so frustrating because they're always saying, lose weight, lose weight, but they prescribe stuff that makes you gain. I found the following information for you. Hope it helps.

Zimoss 2010-05-21 20:22:12 -0500 Report

you might consider asking your doctor to put you on one of the injectables that are often helpful with weight gain (ie. Byetta and Symilin)… good luck.

monkeymama 2010-05-15 22:56:54 -0500 Report

Hello there JoAnna! My dad's doctor just put him on this instead of the Metformin and he is actually losing weight wonderfully. I was on it and I started putting the weight on myself. Though, I believe there is the "potential" of some diabetic drugs causing weight gain and weight loss. How everyones body reacts to them is going to be different for each person. For example, since being diabetic, I having been losing my hair and there are no others reasons (besides stress obviously) for this to have happened. This is how it was explained to me. Best of wishes though and keep the fight going. :)

spiritwalker 2010-05-15 20:09:29 -0500 Report

In my case yes. In fact it worked for my diabetes, but the problem for me was weight gain. A lot of it. My Dr. took me off
and put me on insulin and I lost all the weight I gained on
Actos about 25# in two months. He also had me tested for
a heart irregularity which wasn't present when I started Actos.
That problem also resolved after I discontinued the Actos.
You should let your Dr. know what is going on. Good luck
to you.

kdroberts 2010-05-15 20:06:46 -0500 Report

Yes, it can. Usually due to fluid retention but the way it works is to stimulate new fat cells to grow so you can sometimes get some weight gain or trouble losing weight.

SkipT 2010-05-15 19:52:47 -0500 Report

I copied this from a good website to check out any medication or drug interaction.

Thiazolidinedione antidiabetics such as Actos may cause or worsen heart failure in some patients. Tell your doctor if you have a history of heart failure. Actos should not be used to treat patients with moderate to severe heart failure. You will be monitored for signs of heart failure when you start Actos and when your dose increases. Contact your doctor at once if you develop swelling of the hands, ankles, or feet; shortness of breath; or sudden unexplained weight gain. Your doctor may need to stop your medicine or change your dose.

Next Discussion: Hello everyone »